Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2006, 6:05 PM MDT for Sioux County, Nebraska. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 6:05 PM MDT (00:05 UTC)
- Expired
- May 28, 2006, 7:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:25 PM MDT | TSTM WND GST 60 | 25 Sse Harrison, NE | |
| May 28, 6:25 PM MDT | HAIL 0.75 | 25 Sse Harrison, NE | |
| May 28, 6:30 PM MDT | TSTM WND GST 70 | 10 S Agate, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 290004 SVRCYS NEC165-290100- /O.NEW.KCYS.SV.W.0013.060529T0005Z-060529T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 700 PM MDT * AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHALK BUTTES...OR ABOUT 14 MILES NORTHEAST OF TORRINGTON...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT EDNA BY 610 PM MDT... 7 MILES SOUTHEAST OF AGATE BY 620 PM MDT... LAT...LON 4202 10404 4203 10344 4298 10354 4298 10403 $$
3 follow-up statements
000 WWUS55 KCYS 290025 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 624 PM MDT SUN MAY 28 2006 NEC165-290100- /O.CON.KCYS.SV.W.0013.000000T0000Z-060529T0100Z/ SIOUX NE- 624 PM MDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR SIOUX COUNTY... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MOUNT EDNA...OR ABOUT 26 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF GLEN BY 645 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4202 10404 4203 10344 4298 10354 4298 10403 $$ JR
000 WWUS55 KCYS 290041 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 640 PM MDT SUN MAY 28 2006 NEC165-290100- /O.CON.KCYS.SV.W.0013.000000T0000Z-060529T0100Z/ SIOUX NE- 640 PM MDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR SIOUX COUNTY... AT 630 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR AGATE...OR ABOUT 27 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN BY 655 PM MDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4202 10404 4203 10344 4298 10354 4298 10403 $$ SOWKO
000 WWUS55 KCYS 290100 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT SUN MAY 28 2006 NEC165-290110- /O.EXP.KCYS.SV.W.0013.000000T0000Z-060529T0100Z/ SIOUX NE- 700 PM MDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SIOUX COUNTY EXPIRES AT 700 PM MDT... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OUT OF SIOUX COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4202 10404 4203 10344 4298 10354 4298 10403 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:59 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 28, 1:59 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT SUN MAY 28 2006 .SHORT TERM...THE PARENT LOW RESPONSIBLE FOR THE CURRENTLY UNSTABLE WEATHER WILL PULL AWAY INTO CANADA OVERNIGHT DRIVING A SURFACE HIGH THROUGH THE REGION LATER TONIGHT. THIS WILL BRING SEASONABLE AND PLEASANT WEATHER FOR MEMORIAL DAY. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS ARE SPREADING INTO SOUTHERN ALBANY AND CARBON COUNTIES THIS HOUR...EXACTLY WHERE THE RUC RESOLVED SOME INSTABILITY IN ITS 18Z RUN...THUS HAVE CONFIDENCE IN ITS LATER DEPICTION OF INSTABILITY SPREADING THROUGH THE CWA AND CLIMAXING IN THE NORTHERN PANHANDLE AROUND 00Z. A SEVERE THUNDERSTORM THREAT WILL EXIST ESPECIALLY IN THE PANHANDLE WHERE SURFACE CONVERGENCE WILL BE AIDED BY UPPER JET DYNAMICS. THINGS SHOULD QUIET DOWN BY 06Z OR SO WHEN THE DRY SURFACE HIGH WILL MAKE A PUSH THROUGH THE CWA. .LONG TERM...BY MONDAY NIGHT THE UPPER LOW AND SHORTWAVE TROUGH ARE WELL NORTH OF THE CWA. THEN THROUGH WEDNESDAY...SOME MODELS MOVE A WEAKER SHORTWAVE TROUGH OVER THE REGION...WHILE OTHERS ARE FLATTER WITH THE FLOW ALOFT. THE GFS HAS BEEN AND ITS 12Z RUN CONTINUES TO BE THE STRONGEST...WHILE THE 00Z CANADIAN IS THE FLATTEST OF THE MODELS. AS SURFACE HIGH PRESSURE SLOWLY BUILDS OVER THE CWA...WEAK BOUNDARY LAYER UPSLOPE LOOKS TO BE PRESENT THROUGH WEDNESDAY. MOST MODELS DEVELOP SOME PRECIPITATION OVER THE EAST PART OF THE CWA MAINLY IN THE AFTERNOON AND EVENING HOURS. THE 06Z DGEX AND NOGAPS ARE DEPICTING THE PRECIPITATION TO BE MORE WIDESPREAD THAN THE OTHER MODELS. A RIDGE ALOFT THEN BUILDS BACK OVER THE ROCKIES STARTING ON THURSDAY PER MOST MODELS WHICH WILL RETURN THE CWA BACK TO WARM TEMPERATURES AND GENERALLY DRY WEATHER. MODELS MAINLY DIFFER BY NEXT WEEKEND WITH THE 06Z GFS MOVING A SIGNIFICANT SHORTWAVE TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY. OTHER MODELS STILL HOLD ONTO THE RIDGE...INCLUDING THE 00Z AND 12Z GFS AND ECMWF. THE 12Z GFS DOES MOVE A WEAKER SHORTWAVE TROUGH OVER THE CWA FRIDAY AND FRIDAY EVENING. AT THIS TIME WILL FOLLOW THE 00Z AND 12Z GFS AND ECMWF AND WILL LEAN TOWARD KEEPING THE CWA DRY FROM THURSDAY THROUGH NEXT SUNDAY WITH WARMING TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/WEILAND
Hazardous weather outlook, May 28, 10:11 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT SUN MAY 28 2006 NEZ054-055-WYZ059>070-291615- KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. A FEW STORMS IN NIOBRARA AND GOSHEN COUNTIES MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-291615- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING IN THE PANHANDLE. SOME STORMS COULD BECOME QUITE STRONG...PRODUCING STRONG WINDS AND HAIL...ESPECIALLY IN THE NORTHERN HALF OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOWKO
In the hours before
Local storm report, May 28, 3:44 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 N WHEATLAND 42.11N 104.96W
05/28/2006 M0.25 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, May 28, 4:31 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 23 N GUERNSEY 42.60N 104.74W
05/28/2006 M0.75 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, May 28, 5:02 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 5 N LUSK 42.83N 104.45W
05/28/2006 M1.00 INCH NIOBRARA WY TRAINED SPOTTER
&&Local storm report, May 28, 5:39 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL FORT LARAMIE 42.21N 104.52W
05/28/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
0537 PM HAIL VETERAN 41.96N 104.35W
05/28/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
&&Local storm report, May 28, 5:47 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 E CHUGWATER 41.76N 104.67W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
0527 PM HAIL 8 SSE GUERNSEY 42.16N 104.68W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, May 28, 6:02 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL JAY EM 42.47N 104.36W
05/28/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:28 PM MDT | Tornado Warning | CYS | Scotts Bluff | 33 min |
| May 28, 6:33 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 57 min |
| May 28, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 41 min |
| May 28, 7:18 PM MDT | Tornado Warning | CYS | Box Butte, Dawes | 16 min |
| May 28, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.